Fatal gastrointestinal bleeding and perforated duodenal ulcer: a rare complication of deferasirox in a patient with liver cirrhosis


Atay K., Eskazan T., Salihoglu A., HATEMİ A. İ.

BIOMEDICAL RESEARCH-INDIA, cilt.28, sa.12, ss.5620-5622, 2017 (SCI İndekslerine Giren Dergi) identifier identifier

  • Cilt numarası: 28 Konu: 12
  • Basım Tarihi: 2017
  • Dergi Adı: BIOMEDICAL RESEARCH-INDIA
  • Sayfa Sayıları: ss.5620-5622

Özet

We report here a case of deferoxamine (DFX) related gastrointestinal bleeding and duodenal perforation in a cirrhotic patient after the use of deferasirox for secondary hemochromatosis. Duodenal ulcer bleeding and perforation is noted as a rare adverse event in the scientific product information of deferasirox, in our current knowledge, this is the first case-report on this adverse drug reaction at adult patients. Clinicians must be aware that deferasirox use in a cirrhotic patient may have a potential risk of complicated gastrointestinal ulceration. It is recommended that patients undergoing treatment with deferasirox especially with liver cirrhosis are monitored regularly for adverse events.